The effects of antiepileptic drugs on oral health.
Аннотация
OBJECTIVE
Long-term use of phenytoin (PHT) causes gingival hyperplasia; however, little is known about the oral side effects of other antiepileptic drugs (AEDs). Through a systematic review of the literature, we explored the effects of AEDs on the oral health of patients with epilepsy.
METHODS
We searched PubMed, EMBASE and the Cochrane library between January 1963 and August 2010. The search strategy retrieved 170 abstracts. We included studies that involved original research and had ≥ 10 patients in our review. We also checked the reference lists of reviews, letters and other manuscripts to find studies that met our selection criteria.
RESULTS
Only 15 articles were included in the final analysis. Gingival hyperplasia was very common in patients taking PHT (16%-94% of patients). Alveolar bone loss occurred in patients taking carbamazepine or PHT. Patients taking valproate, carbamazepine or phenobarbital also had gingival hyperplasia. We found no published studies of newer-generation AEDs.
CONCLUSION
Although several studies examined the effects of PHT on oral health, none have studied those of the newer generation of AEDs. Studies exploring oral side effects of AEDs are needed.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.